The computations of the critical groups with an application to elliptic resonant problems at a higher eigenvalue. (English) Zbl 0935.35055

The authors study the existence of a nontrivial solution of the elliptic problem which is of resonant type both at the origin and at infinity with the same higher eigenvalue and the nonlinear term is permitted to be unbounded. The main ingredient is the computation of the critical groups.


35J65 Nonlinear boundary value problems for linear elliptic equations
35J70 Degenerate elliptic equations
35B05 Oscillation, zeros of solutions, mean value theorems, etc. in context of PDEs
Full Text: DOI


[1] Landesman, E.M.; Lazer, A.C., Nonlinear perturbations of linear eigenvalues problem at resonance, J. math. mech., 19, 609-623, (1970) · Zbl 0193.39203
[2] Costa, D.G.; Silva, E.A., On a class of resonant problems at higher eigenvalues, Differential integral equations, 8, 663-671, (1995) · Zbl 0812.35045
[3] Hirano, N.; Nishimura, T., Multiplicity results for semilinear elliptic problems at resonance and jumping nonlinearities, J. math. anal. appl., 180, 566-586, (1993) · Zbl 0835.35052
[4] Schechter, M., Bounded resonance problems for semilinear elliptic equations, Nonlinear anal., 24, 1471-1482, (1995) · Zbl 0829.35040
[5] Silva, E.A., Linking theorems and applications to semilinear elliptic problems at resonance, Nonlinear anal., 16, 455-477, (1991) · Zbl 0731.35042
[6] Bartsch, T.; Li, S.J., Critical point theory for asymptotically quadratic functionals and applications to problems with resonance, Nonlinear anal., 28, 419-441, (1997) · Zbl 0872.58018
[7] Chang, K.C., Indefinite dimensional Morse theory and multiple solution problems, (1993), Birkhäuser Boston
[8] Chang, K.C., Morse theory on Banach space with applications, Chinese ann. math. ser. B, 6, 381-399, (1983) · Zbl 0534.58020
[9] Mawhin, J.; Willem, M., Critical point theory and Hamiltonian systems, (1989), Springer-Verlag Berlin · Zbl 0676.58017
[10] Gromoll, D.; Meyer, W., On differentiable functions with isolated critical points, Topology, 8, 361-369, (1969) · Zbl 0212.28903
[11] Schechter, M., The hampwile theorem for nonlinear eigenvalue, Duke math. J., 59, 325-335, (1989) · Zbl 0701.47036
[12] Bartolo, P.; Benci, V.; Fortunato, D., Abstract critical point theorems and applications to some nonlinear problems with strong resonance at infinity, Nonlinear anal., 7, 981-1012, (1983) · Zbl 0522.58012
[13] Cerami, G., Un criterio de esistenza per i punti critici su varietà ilimitate, Rc. ist. lomb. sci. lett., 112, 332-336, (1978) · Zbl 0436.58006
[14] Li, S.J.; Liu, J.Q., Nontrivial critical points for asymptotically quadratic functions, J. math. anal. appl., 165, 333-345, (1992) · Zbl 0767.35025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.